Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 113, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 24, 1999, 8:21 AM CDT for Cherokee County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1999, 8:21 AM CDT (13:21 UTC)
- Expired
- Jun 24, 1999, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 241322 FFWSGF KSC021-241600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 AM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN SOUTHEASTERN KANSAS * UNTIL 1100 AM CDT * AT 820 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED 10 MILES NORTHWEST OF COLUMBUS...JUST WEST OF THE COMMUNITY OF WEST MINERAL AND WERE MOVING SOUTHEAST AT 10 MILES AN HOUR.. DOPPLER RADAR WAS ESTIMATING UP TO 3 INCHES OF RAIN WITHIN THE PAST HOUR JUST NORTHWEST OF CHEROKEE COUNTY WITH THESE STORMS. * PREVIOUS RAINFALL EARLIER THIS MORNING HAS ALREADY HELPED TO SATURATE THE GROUND...ESPECIALLY OVER NORTHWEST PORTIONS OF CHEROKEE COUNTY. AS THESE THUNDERSTORMS WITH VERY HEAVY RAIN MOVE SOUTHEAST INTO CHEROKEE COUNTY...FLASH FLOODING OF FLOOD PRONE AREAS SUCH AS CREEKS...STREAMS...AND LOW WATER CROSSINGS IS LIKELY. UP TO 3 INCHES OF ADDITIONAL RAINFALL IS EXPECTED ACROSS PORTIONS OF CHEROKEE COUNTY THROUGH 930 AM. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OC>CUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. PV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:15 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 2:15 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT THU JUN 24 1999 FORECAST QUESTIONS TODAY INCLUDE THE FOLLOWING: PRECIPITATION CHANCES TEMPERATURES KSGF 88D INDICATING SHOWERS WRAPPING AROUND THE BACK SIDE OF THE VORT MAX NEAR SAINT LOUIS. WIND PROFILERS INDICATED NORTHWEST FLOW AT 850 MB OVER THE SHOW ME STATE...BUT SOUTHERLY WINDS HAD ALREADY RETURNED TO CENTRAL KANSAS. DENSE FOG HAD DEVELOPED OVER CENTRAL MISSOURI... BUT THE FORECAST AREA REMAINED FOG FREE AT PRESS TIME. 00Z MODEL GUIDANCE DIFFERS FROM PREVIOUS RUNS IN THAT A SHEAR AXIS WILL DEVELOP OVER NORTHEAST OKLAHOMA TODAY AND PERSIST THROUGH FRIDAY. ETA IS THE STRONGEST...NGM THE WEAKEST AND THE AVN IS A NICE COMPROMISE. WHILE THIS FEATURE WILL GRADUALLY MOVE SOUTH AND EAST... IT WILL AFFECT AT LEAST THE SOUTHWEST CORNER OF THE FORECAST AREA TODAY. CHANCE POPS CURRENTLY IN THE ZONES LOOK REASONABLE FOR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. REST OF FORECAST AREA SHOULD ESCAPE RAIN TODAY...BUT MAY HAVE TO ADD A MENTION OF MORNING SHOWERS TO EXTREME EASTERN SECTIONS TO ACCOUNT FOR CURRENT RAIN. PATCHY FOG DEVELOPMENT IS EXPECTED BY SUNRISE WHICH WILL KEEP TEMPERATURES FROM REACHING THEIR POTENTIAL. WILL FOLLOW THE SLIGHTLY COOLER FAN GUIDANCE TODAY. THANKS TO TULSA FOR COORDINATION THIS MORNING. SGF BB 083/064 086/066 086 083212 JLN BB 084/067 089/070 089 083212 VIH BB 080/064 084/066 084 082212 UNO BB 084/064 087/067 087 082212 SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:12 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 33 min |
| Jun 24, 11:12 AM CDT | Flash Flood Warning | SGF | Cherokee | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.